1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Whats Next

Discussion in 'Type 2 Diabetes' started by lj1921, May 9, 2011.

  1. lj1921

    lj1921 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    8
    Trophy Points:
    23
    Hi All
    Just been to Dr and my HBA1C is 72(8.7) which is the 3rd HBA1C increase ( 62(7.8),64(8) )in the last 9 months, I am now on 2000MG metformin and 320Mg Gliclazide as well as tablets for Coronary Artery disease, high blood pressure, Cholesterol, and was wondering if anybody had any idea what would be the next step if in 3 months my HBA1C has again increased.
    Thanks
    John
     
  2. BPM

    BPM · Well-Known Member

    Messages:
    50
    Likes Received:
    2
    Trophy Points:
    28
    My auntie has just been put on Insulin as she returned 11.7 on her Hb1ac test - perhaps it will be the same for you.
     
  3. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    As the previous poster says.....more than likely Insulin or another injectable med such as Byetta or Victoza which are both very effective.

    However, more to the point you are on max doses of Metformin and Gliclazide. Which leads to a question about your diet ? What sort of things do you eat ?

    I too used to be on max doses of both but found that the root cause of that was my poor diet. I followed all the advice about diet that the NHS/DUK put out. It was only after many years, of doing this and gaining weight, increasing Bg levels that I realised that the cause was that self same diet........ It wasn't healthy or wise for me to follow.

    Once I changed my diet by reducing carbohydrate consumption, increased my exercise, went onto Byetta things changed. I have now lost over 5½ stone, got Bg levels all well within my target levels, improved health and fitness to levels I had years ago. I now no longer take any Glic, am only on 1g Met per day and hoping to stop that soon. Leaving just the Byetta which I have also reduced by half and it does work well for me.

    It may be you need to go back to basics and start again rather than just accept that you need more medication to control your Diabetes. Maybe you are doing everything right......maybe not ?

    Just a thought.........
     
  4. bowell

    bowell · Well-Known Member

    Messages:
    945
    Likes Received:
    13
    Trophy Points:
    38
    Snap!
    My GP added JANUVIA 100mg
    on top of my
    Metformin
    Gliclazide

    You could ask your GP can you try something else before you go onto insulin

    Or as Cugila said re look at your diet ?

    I See you have been kicking around on here for some time so not a Novice ,
    like me you may have to move up the ladder with Meds :?

    Ps the JANUVIA is working for me very well :p

    Bob
     
  5. catherinecherub

    catherinecherub · Guest

  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook